MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; 11X80MM DISTAL STEM MODULAR CEMENTED

EXACTECH, INC. EQUINOXE; 11X80MM DISTAL STEM MODULAR CEMENTED
Catalog Number 308-01-11
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 08/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.Concomitant device(s): distal stem collar (cat# 308-05-26 / sn# (b)(4)), 0 mm proximal body large (cat# 308-10-05 / sn# (b)(4)), taper locking screw (cat# 308-15-01 / sn# (b)(4)), humeral adapter tray +0 (cat# 320-10-00 / sn# (b)(4)), torque defining screw kit (cat# 320-20-00 / sn# (b)(4)), 42 mm constrained humeral liner +0 (cat# 320-42-10 / sn# (b)(4)), 42 mm expanded geosphere +4 mm (cat# 320-02-42 / sn# (b)(4)), geosphere locking screw (cat# 320-15-05 / sn# (b)(4)), sup/post augment glenoid plate right (cat# 320-15-08 / sn# (b)(4)), compression screw 22 mm (cat# 320-20-22 / sn# (b)(4)), compression screw 22 mm (cat# 320-20-22 / sn# (b)(4)), compression screw 26 mm (cat# 320-20-26 / sn# (b)(4)), compression screw 26 mm (cat# 320-20-26 / sn# (b)(4)) , compression screw 30 mm (cat# 320-20-30 / sn# (b)(4)) , cement restrictor (cat# tpa-18 / sn# (b)(4)).
 
Event or Problem Description
As reported, approximately 9 years and 3 months post right shoulder implant, the patient had an acute event where the glenoid component and geosphere came away from the bone.Many attempts at rescheduling a revision were made and, on this day, she came in for a revision arthroplasty.The surgeon planned on putting our largest humeral head onto her hrp humeral side, but during surgery her glenoid bone was so small and other major structures (coracoid/acromium) were virtually gone.Surgeon was concerned the big ball hemi would not be contained without this ceiling so opted to remove the humeral side hrp along with everything that was loose from the glenoid, leave patient without any implants and a resection arthroplasty for pain relief purposes.Patient left the operating room in stable condition.There was no delay to the surgery.There was no reported patient injury.
 
Additional Manufacturer Narrative
The revision reported was likely the result of the patient¿s poor bone quality which allowed for the glenoid components to loosen.Device manufacture date: 21-feb-2017.

Brand Name
EQUINOXE
Common Device Name
11X80MM DISTAL STEM MODULAR CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9069464
Report Number1038671-2019-00450
Device Sequence Number2377416
Product Code KWT
UDI-Device Identifier10885862267917
UDI-Public10885862267917
Combination Product (Y/N)N
PMA/510(K) Number
K143659
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Catalogue Number308-01-11
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/27/2019
Supplement Date Received by Manufacturer11/12/2019
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date11/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;